SMOOTH UPPER BOUNDS FOR THE PRICE FUNCTION OF AMERICAN STYLE OPTIONS
Louis Bhim and
Reiichiro Kawai ()
Additional contact information
Louis Bhim: Optiver Asia Pacific, 39 Hunter St., Sydney, NSW 2000, Australia
Reiichiro Kawai: School of Mathematics and Statistics, University of Sydney, NSW 2006, Australia
International Journal of Theoretical and Applied Finance (IJTAF), 2018, vol. 21, issue 01, 1-38
Abstract:
We introduce a new approach for systematically obtaining smooth deterministic upper bounds for the price function of American style options. These bounding functions are characterized by sufficient conditions, under which the bounds may be infimized. In a single implementation, the proposed approach obtains explicit bounds in the form of piecewise polynomial functions, which bound the price function from above over the whole problem domain both in time and state. As a consequence, these global bounds store a continuum of information in the form of a finite number of polynomial coefficients. The proposed approach achieves these bounds, free from statistical error, without recourse to sample path simulation, without truncating the naturally unbounded domain that arises in this problem, and without discretizing the time and state variables. Throughout the paper, we demonstrate the effectiveness of the proposed method in obtaining tight upper bounds for American style option prices in a variety of market models and with various payoff structures, such as the multivariate Black Scholes and Heston stochastic volatility models and the American put and butterfly payoff structures. We also discuss extensions of the proposed methodology to perpetual American style options and frameworks in which the underlying asset contains jumps.
Keywords: American option price; optimal stopping; dual approach; free boundary problem; polynomial bounds (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
http://www.worldscientific.com/doi/abs/10.1142/S0219024918500097
Access to full text is restricted to subscribers
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:wsi:ijtafx:v:21:y:2018:i:01:n:s0219024918500097
Ordering information: This journal article can be ordered from
DOI: 10.1142/S0219024918500097
Access Statistics for this article
International Journal of Theoretical and Applied Finance (IJTAF) is currently edited by L P Hughston
More articles in International Journal of Theoretical and Applied Finance (IJTAF) from World Scientific Publishing Co. Pte. Ltd.
Bibliographic data for series maintained by Tai Tone Lim ().